Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Having mild lower abdomen cramps after embryo transfer. Is this a sign of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Day two of embroy transfer, had mild lower abdomen cramps for a short time on the toilet, felt like menstral pain, this was at night, the following morning the same pain repeated itself. Is this a sign of YYYY@YYYY
Posted Wed, 28 Nov 2012 in Getting Pregnant
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for writing.

No it does not necessarily indicate pregnancy.

The menstrual like pain/cramping is due to the procedure of IVF.
It is painless procedure though some can have slight pain. This is due to instrumentation on the cervix to introduce the embryo inside the uterus.

Implantation of embryo in pregnancy occurs one to two weeks after the transfer. For you its just 2 days post transfer.
So this cramping is too early to be accounted to pregnancy.
However implantation usually presents with mild spotting and cramps which do not last long. These are very rare to occur.

If your pain increases in severity or persists with vaginal bleeding then you should report to your doctor.

Assurance of pregnancy can be given only after testing for same on the due date.

Wishing You all the Best.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor